Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Prescribed levofloxacin. Has fever, high heart rate, burning urine sensation. On malirid. Sufficient?

hi, Doctor here had prescribe Tab levofloxacin 500 for 10 days to my father who is complaining about severing, high heart beats and some chill with burning urine sensation. The Urine test was done which reveal some infection. I am curious to know what kind of infection it is, as he is suffering about these symptoms except burning sensation in urine since past one month. he was prescribed to Malirid for 14 days. Please suggest what might be the infection and any side effects of the medicine prescribed ?
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Welcome to HCM
Your father having urinary symptoms hence there may be urinary tract infection in such cases Levofloxacin may be useful but if pus cells are present in urine it is advisable to do a Urine culture and sensitivity so as to know proper antibiotic may be given.
In your case he may be treated for malaria that is why Malarid was given.
If his fever persist he should be investigated by Sonography to see any obstruction or any other cause for fever.
In the mean time continue to take prescribed antibiotic.
Take care.
Good Luck
Answered: Sat, 29 Dec 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Burining sensation while passing urine with chills or fever is indicative of a urinary tract infection. Urinary infections have to be treated with a course of antibiotics. Levofloxacin and Malirid are antibiotics often used for the treatment of urinary infections

Most urinary infections are caused by bacteria, but can be caused by other organisms like fungi also. The severity and nature of the infection can be known only with the help of urine tests. Since you have mentioned that your father's symptoms are persistent for a month, it is likely that it may be a resistant organism. A urine culture and sensitivity test will reveal what organism it is and which antibiotics will be effective against it.

Common side effects of Levofloxacin are nausea, diarrhea. headache, light-headedness, sleep disturbances, etc. If your father is experiencing any prominent side effects, he should reprt them to the doctor.

Wish you all the best.

Dr. Jonas Sundarakumar
Answered: Sat, 29 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor